Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Feb 5, 2004, 4:59 PM EST for McCreary County, Whitley County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 4:59 PM EST (21:59 UTC)
- Expired
- Feb 5, 2004, 7:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 838 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 052200 FFWJKL KYC147-235-060000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 459 PM EST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE * FLASH FLOOD WARNING FOR... WHITLEY COUNTY MCCREARY COUNTY * UNTIL 700 PM EST * AT 4:45 PM...COUNTY DISPATCH CONTINUED TO REPORT SEVERAL ROADS CLOSED DUE TO HIGH WATER IN THE CORBIN AREA IN NORTHERN WHITLEY COUNTY. LIGHT TO MODERATE RAINFALL WILL CONTINUE INTO THE EVENING HOURS...WITH AN ADDITIONAL ONE QUARTER TO A HALF INCH EXPECTED BETWEEN 5 AND 7 PM. THE GROUND IS SATURATED AND ANY ADDITIONAL RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. LAT...LON 3666 8461 3653 8445 3684 8401 3701 8423 $$ GEOGERIAN
2 follow-up statements
000 WGUS73 KJKL 052330 FFSJKL KYC147-235-060000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 629 PM EST THU FEB 5 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WHITLEY AND MCCREARY COUNTIES UNTIL 7 PM EST... AT 6:15 PM...COUNTY DISPATCH HAD REPORTED THAT TIDAL WAVE ROAD OFF OF HIGHWAY 25 NEAR THE COMMUNITY OF WALDEN WAS CLOSED ALONG WITH SEVERAL SPOTS ALONG HIGHWAY 26 NEAR THE CORBIN BYPASS IN WHITLEY COUNTY. MCCREARY COUNTY DISPATCH ALSO REPORTED RISING WATER OVER HIGHWAY 1363...WEST OF WHITLEY CITY. MODERATE RAIN WILL CONTINUE TO RUN OFF AND CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. $$ GEOGERIAN
000 WGUS73 KJKL 052355 FFSJKL KYC147-199-060000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 653 PM EST THU FEB 5 2004 ...THE FLASH FLOOD WARNING FOR PULASKI AND MCCREARY COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 7 PM... AT 653 PM EST NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY RAIN HAS MOVED OUT OF THE AREA AND IS NO LONGER CAPABLE OF PRODUCING FLOODING...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...PERIODS OF RAIN WILL CONTINUE TONIGHT. STREAMS WILL CONTINUE TO RUN HIGH TONIGHT...AND ISOLATED LOW WATER BRIDGES MAY BE UNDER WATER. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. $$ OUDEMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 6:51 AM EST, 10 hours 8 minutes earlier.
Area forecast discussion, Feb 5, 6:51 AM EST, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 651 AM EST THU FEB 5 2004 .DISCUSSION... BIGGEST CHANGE THIS PACKAGE WAS THE ADDITION OF THE REMAINDER OF THE CWA TO THE FLOOD WATCH RUNNING FROM THIS AFTERNOON THROUGH FRIDAY AT NOON. INITIAL THOUGHT WAS TO EXPAND EASTWARD ONLY TO JOHNSON...MAGOIFFIN...BREATHITT...PERRY...LESLIE...BELL COUNTY LINE...BUT SURROUNDING CWA/S ISSUANCES...IN ADDITION TO SOME UNCERTAINTY...ESPECIALLY WITH CONVECTION QPF TONIGHT...FEEL COVERING ALL BASES A VERY GOOD IDEA. BIGGEST DIFFERENCE IN QPF FORECAST BTWN GFS AND THE MESOETA APPEARS TO BE THE PRESENCE OF DOWNSLOPE FORCING THAT IS PROMINENT IN THE MESOETA. DESPITE THE FACT THAT THE MESOETA DOES GENERALLY HANDLE THESE HIGH RES LOW LEVEL FEATURES BETTER THAN THE GFS...FEEL THAT THE WINDOW OF OPPORTUNITY IF A BIT SMALL WHEN YOU CONSIDER ANY UNCERTAINTY...AND DESPITE A HINDRANCE TO QPF IN THE EAST AND SOUTHEASTERN CWA TONIGHT...FRONTAL PASSAGE QPF STILL WARRANT THE CONCERN OF EXCESSIVE QPF COME EARLY IN THE MORNING ON FRIDAY. ESPECIALLY WITH THE INTRODUCTION OF THE POSSIBILITY OF SOME ELEVATED CONVECTION GIVEN FORECAST SOUNDINGS...THAT ALSO INCLUDE PW WELL OVER AN INCH AHEAD OF THE FRONT. THIS...COMBINED WITH MUCH HIGHER GFS QPF HAS LED TO A BLEND FOR THIS PACKAGE. THIS MESHES WELL WITH HPC DISCUSSION THIS MORNING AS WELL. GFS ILLUSTRATES A GOOD BAND OF 1.75 TO 3.25 INCHES OF PRECIP ACROSS THE CWA THROUGH 18Z FRIDAY...THE MESOETA 1.5 TO 0.7 INCHES THROUGH 18Z FRIDAY...AND THE HPC QPF ILLUSTRATES THE BLEND AS 1.5 TO 1.75 INCHES IN THE EASTERN CWA AND GREATER THAN 2.5 INCHES IN THE WESTERN CWA THROUGH 18Z ON FRIDAY. BIGGEST QPF SHOT WILL COME BTWN 00 AND 12Z FRIDAY...WITH FRONTAL PASSAGE...WHEN CHANCE FOR ANY CONVECTION WILL BE BEST AS WELL. HAVE INTRODUCED THE POSSIBILITY OF THE SLIGHT CHANCE FOR IP OR FREEZING RAIN AT ONSET AGAIN THIS PACKAGE...LIMITED TO THE NORTHERN TWO ZONES...GENERALLY NORTH AND NORTHEAST OF BREATHITT COUNTY. DURATION WILL BE VERY SHORT GIVEN FORECAST SOUNDING. FEEL THERE IS PROBABLY A BETTER CHANCE FOR IP AS OPPOSED TO THE FREEZING RAIN...BUT BOTH ARE INCLUDED. WITH THE ONSET OF PRECIP A LITTLE UNSURE...FELT IT WOULD BEST SERVE EVERYONE TO INCLUDE THE SLIGHT CHANCE OF THE FROZEN PRECIP...DESPITE THE FACT THAT THE ONSET OF PRECIP...AND GOOD FROZEN PRECIP ENVIRONMENT ONLY LINE UP FOR A VERY SHORT TIME...WITH SOME UNCERTAINTY THERE. WINDS REMAIN A CONCERN TONIGHT...BUT LESS SO. LOOKS AS THOUGH MOST LLJ ENERGY IS NOW EXPECTED TO PASS A BIT FURTHER TO THE WEST...SPARING THE HIGHER ELEVATIONS OF FAR EASTERN KENTUCKY FROM THE BRUNT OF IT/S ENERGY. HOWEVER...THIS STILL WARRANTS WATCHING... && .PREVIOUS DISCUSSIONS... 1108 PM EST WED FEB 4 2004 IR AND WV SAT IMAGERY SHOW HIGH CLOUDS BEGINNING TO ENCROACH ON WESTERN BOUNDARY OF FA. LIGHT EAST WINDS PROVIDING ENOUGH DOWNSLOPE THOUGH TO PROVIDE SOME ERROSION TO CLOUD SHIELD AS IT MOVES INTO AREA. CLOUDS WILL BE ON THE INCREASE OVERNIGHT...BUT LOOKS LIKE THIS WILL BE SLOWER THEN EARLIER FORECAST. ADDITIONAL RADIATIONAL COOLING OVERNIGHT WILL LEAD TO MORNING TEMPERATURES A TAD COLDER THEN IN EARLIER PACKAGE. UPDATE ALREADY OUT...ADJUSTED SKY WORDING AND REDUCED TEMPERATURES ALL ZONES ROUGHLY ONE CATEGORY COOLER. && 610 PM EST WED FEB 4 2004 NEXT SYSTEM CURRENTLY COMING TOGETHER OVER THE MIDDLE OF THE NATION. THE ETA SEEMS TO BE MORE CONSISTENT IN ITS FORECAST OF THE SURFACE FEATURES...WITH THE AVN HAVING OVER TIME COMING AROUND MORE TOWARD THE ETA SOLUTION. HAVE TILTED THE FORECAST IN FAVOR OF THE ETA. THE ETA ALSO TENDS TO HAVE A BETTER IDEA OF TERRAIN INFLUENCES. WITH THIS SAID...EXPECT INITIAL RAIN TO OVERSPREAD THE AREA ON THURSDAY. GREATEST THREAT OF HEAVY RAIN IS OVER OUR WESTERN COUNTIES ON THURSDAY NIGHT. FAVORABLE PATTERN EXISTS AT ALL LEVELS OF THE ATMOSPHERE FOR A HEAVY RAINFALL EVENT...WITH PLENTY OF MOISTURE FLOWING NORTH OFF THE GULF OF MEXICO ON A STRONG LOW LEVEL JET...DIVERGENCE ALOFT ON RIGHT SIDE OF ANTICYCLONIC UPPER JET...WITH A LONG BROAD SOUTHWEST FLOW AT UPPER LEVELS BRINGING DEEP MOISTURE ALOFT. HAVE ISSUED A FLOOD WATCH FOR OUR WESTERN COUNTIES FOR THURSDAY NIGHT AND FRIDAY MORNING. OVER THE EASTERN PORTION OF THE AREA...THE BIG LIMITING FACTOR IS STRONG DOWNSLOPE FLOW IN THE LOWER LEVELS. THINK THAT THE EAST WILL SEE RAIN...BUT AMOUNTS WILL BE HELD DOWN CONSIDERABLY BY 50 TO 70 KT JET CROSSING THE MOUNTAINS. THE DOWNSLOPE INFLUENCE STARTS TO SUBSIDE BY FRIDAY MORNING AS THE FRONT APPROACHES. THERE IS STILL SOME POTENTIAL FOR HEAVY RAINFALL ON FROM AROUND DAWN INTO THE DAY FRIDAY IN THE EAST...BUT SINCE THIS IS BEYOND 36 HOURS...HAVE OPTED TO CONTINUE HANDLING IT WITH AN ESF PRODUCT IN THIS PACKAGE. THINK THAT IT WILL BE DURING THE DAY FRIDAY BEFORE ENOUGH RAINFALL OCCURS IN THE EAST TO CAUSE PROBLEMS. ANY REMAINING WIDESPREAD RAIN WILL TAPER OFF ON FRIDAY AS THE FRONT AND SUPPORT PASS BY. ONLY CHANCE POPS REMAIN BY FRIDAY NIGHT. ACTIVE PATTERN CONTINUES INTO THE EXTENDED. A SERIES OF WELL DEFINED SHORTWAVES IN CYCLONIC FLOW ON BACKSIDE OF DEPARTING SYSTEM WILL KEEP PRECIP CHANCES FOR SAT INTO EARLY SUNDAY. THEN...HIGH AMPLITUDE POSITIVE TILT WESTERN TROUGH SETS UP...NOT PROGRESSING UNTIL NORTHERN STREAM ENERGY ASSISTS...BUT PLACING MORE ZONAL/HIGH PRESS OVER THE REGION FOR SUN/MON...AND ANOTHER STORM SYSTEM ACROSS THE EASTERN US FOR TUE/WED. GFS AND ETA IN GOOD AGREEMENT FOR THE MID RANGE. RAIN WILL CHANGE OVER TO SNOW BY SAT MORNING...AND TEMPERATURES FOR THE REMAINDER OF THE WEEKEND WILL BE HARD PRESSED TO GET MORE THAN A COUPLE OF DEGREES ABOVE FREEZING. FAVORED UPSLOPE AREAS HAVE THE POTENTIAL OF ACCUMULATING SNOWS WITH EXTENDED PERIOD OF NW FLOW...LOW LEVEL MOISTURE...AND UPPER DISTURBANCES. WENT BELOW GUID FOR HIGHS SAT AND SUN...WITH COLD THERMAL PROFILE AND PERSISTENT CLOUD COVER. PRECIP CHANCES REENTER THE PICTURE FOR TUESDAY AND WEDNESDAY. 1010 AM EST WED FEB 4 2004 JUST SENT AN UPDATE FOR SKY CONDITION IN 1ST AND 2ND PERIODS. LOW CLOUDS WERE STILL SOCKED IN OVER MOST AREAS AT 10 AM...AND WANTED TO EXPRESS SOMETHING OTHER THAN PARTLY CLOUDY FOR THE CHARACTER OF THE ENTIRE DAY. THE LOW CLOUDS WERE STARTING TO BREAK UP IN OUR SW COUNTIES...AND THIS TREND WILL CONTINUE NORTHEASTWARD TODAY. HOWEVER...HIGH CLOUDS WILL CONTINUE TO STREAM OVERHEAD IN VARYING DEGREES OF THICKNESS. TRIED TO EXPRESS THIS IN THE ZFP WITH AS FEW WORDS AS POSSIBLE...BUT THE WORDING IS A BIT NONTYPICAL. ALSO WENT WITH MOSTLY CLOUDY FOR TONIGHT...THINKING THAT THERE WILL BE ENOUGH IN THE WAY OF HIGH CLOUDS TO BLOCK OUT STARS MOST OF THE TIME...SO THAT MOSTLY CLOUDY SHOULD SUFFICE FOR THE CHARACTER OF THE NIGHT. 558 AM EST WED FEB 4 2004 EXTRA NOTE BEFORE DEPARTURE...LOOKS AS THOUGH THE 06 GFS HAS COME IN WITH A SLIGHTLY DIFFERENT QPF LAYOUT...MOSTLY DUE TO A SHIFT IN SFC LOW TRACK AND STRENGTH OF EASTERN RIDGING. VALUES NOW LOWER IN THE SOUTHERN CWA...WHERE THEY HAD BEEN ABOUT 3 INCHES...NOW RUNNING CLOSER TO 2.5 INCHES. IN THE NORTH...QPF RUNNING A BIT HIGHER NOW...UP FROM AROUND 1 INCH IN THE 00Z RUN...TO AROUND 1.5 INCHES IN THE LATEST. ONSET OF HEAVIEST RAIN STILL LOOKS TO BE BETWEEN 00Z AND 06Z...PLENTY OF LEAD TIME IF DECISION IS MADE AT UPDATE OR ZONE ISSUANCE THIS AFTERNOON IF NEED IS MADE. CONSISTENCY OF THE GFS SOLUTION HAS MADE IT THE MODEL OF CHOICE THIS TIME AROUND...AND GIVEN HPC DISCUSSION...AND MESOETA CONTINUING TO EVOLVE IN THE LATEST RUNS. OF OBVIOUS AND MAIN CONCERN IS THE HEAVY RAIN POTENTIAL FOR TOMORROW AFTERNOON AND MAINLY TOMORROW NIGHT. DESPITE SLIGHT WIGGLES IN THE GFS SOLUTION...THE GIST HAS BEEN THAT EASTERN KENTUCKY WILL SEE MORE RAIN THAN IT CAN HANDLE....BUT HAVE SLOWED DOWN THE ONSET OF PRECIP A BIT. QPF/S RANGING FROM OVER 3 INCHES IN THE FAR SOUTHEASTERN ZONES...TO AROUND 1 INCH IN THE FAR NORTH. FLASH FLOODING LOOKS AS THOUGH IT WILL BE AN ISSUE...WITH THE ONSET OF THE HEAVIEST RAIN AFTER 00Z FRIDAY AND INTO THE OVERNIGHT HOURS. GIVEN CURRENT FFG...FEEL THAT THE BEST CHANCE FOR PROBLEMS WITH THIS SYSTEM WILL BE SOUTH OF 402...BUT CHANCES FOR FF PROBLEMS WILL EXIST EVERYWHERE SOUTH OF I64. COLLABORATION WITH SURROUNDING OFFICES LEAD TO THE CONCLUSION...THAT WITH THE HEAVIEST RAINFALL HOLDING OFF UNTIL THE ARRIVAL OF THE SFC LOW IN CENTRAL KENTUCKY BTWN 00Z AND 06Z FRIDAY...THAT HOLDING OFF ON A WATCH AT THIS TIME WOULD BE WISE. THIS SHOULD ALLOW FOR THE REQUIRED LEAD TIME COMBINED WITH A BIT MORE CONFIDENCE IN THE TRACK OF THE SFC LOW AND ASSOCIATED JET FORCING. ALSO OF CONCERN...IS INSTABILITY THAT WORKS ALL THE WAY INTO CENTRAL TENN LATE FRIDAY NIGHT COULD WORK TO CHOKE MOISTURE FLUX...AND SUBSEQUENTLY EFFECT QPF AMOUNTS AND OR TIMING. THESE ISSUES SHOULD HOPEFULLY BE RESOLVED THROUGH THE 12Z RUNS...AS IT LOOKS AS THOUGH MESOETA IS TRENDING SFC LOW TRACK SOUTH...HOPEFULLY FORETELLING AGREEMENT IN THE NEAR FUTURE. ALSO WORTH WATCHING IS SLIGHT CHANCE OF SOME OF THIS PRECIP STARTING AS SOME FREEZING RAIN. ELECTED TO GO WITH FREEZING RAIN OR RAIN AS OPPOSED TO SNOW GIVEN FORECAST SOUNDINGS HOLDING STRONG TO WARM LAYER...ALL THE WAY UNTIL SFC TEMPS WARM ABOVE FREEZING. SHOULD NOT SEE SIGNIFICANT ICE PROBLEMS...ESPECIALLY CONSIDERING LOW PW AND FORCING DURING PRIME FREEZING RAIN ENVIRONMENT EXISTENCE...AND WARM TEMPS TODAY BRINGING IMPORTANT SURFACE TEMPS UP. ANOTHER ISSUE DEFINITELY WORTH WATCHING IS THE AFOREMENTIONED JET ENERGY 00Z THROUGH 12Z FRIDAY. 850H WINDS ON THE ORDER OF AROUND 65 KNOTS...ESPECIALLY BY 06Z FRIDAY OVER THE SOUTHEASTERN MOUNTAIN COUNTIES...MAY WARRANT ADVISORY CONCERN. AGAIN THOUGH...A BIT OUT OF THE TIME REACH OF ADVISORY DEFINITION AT THIS POINT. MAKING MENTION OF WINDS AND GOOD CHANCE FOR HEAVY RAINFALL IN HWO. WILL NOT UPDATE ESF..AS WORDING LOOKS GOOD...WITH TIMING AND EVOLUTION STILL SIMILAR ENOUGH NOT TO WARRANT ANY PROBLEMS. BY THE TIME ESF EXPIRES TODAY AT 21Z...DECISION WILL HAVE BEEN MADE ON FLOOD WATCH CONCERNS...SO MAY OR MAY NOT NEED AN UPDATE THEN TOO. && .JKL...WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THURSDAY NIGHT AND FRIDAY MORNING FOR ENTIRE CWA. PIEPER
Hazardous weather outlook, Feb 5, 4:27 AM EST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 427 AM EST THU FEB 5 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061000- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 427 AM EST THU FEB 5 2004 ...FLOOD WATCH FOR EASTERN KENTUCKY FROM THURSDAY AFTERNOON THROUGH FRIDAY NOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD FLOODING IS POSSIBLE WITH ANYWHERE FROM ONE TO THREE INCHES OF RAIN FORECAST FOR EASTERN KENTUCKY FROM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR FLOODING CONTINUES THROUGH MIDDAY FRIDAY. WITH THE EXTENDED PERIOD OF HEAVY RAIN FORECAST SIGNIFICANT RISES ARE ALSO EXPECTED ON THE LARGER RIVERS AND THEIR TRIBUTARIES. SNOW WILL BE POSSIBLE FROM LATE FRIDAY NIGHT THROUGH SUNDAY. ANY ACCUMULATIONS WILL BE LIGHT AND GENERALLY LESS THAN AN INCH. ALTHOUGH MIXED WITH RAIN AT TIMES...THERE IS ALSO A CHANCE FOR LIGHT SNOW FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS. DUSTY
In the hours before
Local storm report, Feb 5, 3:01 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD CORBIN 36.94N 84.11W
02/05/2004 WHITLEY KY LAW ENFORCEMENT
HWY 26 NEAR THE BYPASS IN CORBIN IMPASSIBLE.
0200 PM FLASH FLOOD CORBIN 36.94N 84.11W
02/05/2004 WHITLEY KY LAW ENFORCEMENT
BACON CREEK ROAD INTERSECTION WITH CUMBERLAND FALLS HWY
IMPASSIBLE.
&&
XXXLocal storm report, Feb 5, 3:11 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD CORBIN 36.94N 84.11W
02/05/2004 WHITLEY KY TRAINED SPOTTER
PARTS OF 25 E CLOSED. CAR WITH ONE OCCUPANT STRANDED ON
MAIN STREET.
&&
XXXLocal storm report, Feb 5, 4:41 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0901 AM SLEET CORBIN 36.94N 84.11W
02/05/2004 1.50 INCH WHITLEY KY FIRE DEPT/RESCUE
1/8 INCH ICE FROM FREEZING RAIN. 1/2 INCH SNOW AND SLEET
MIX.
0730 AM SLEET SOMERSET 37.08N 84.61W
02/05/2004 1.50 INCH PULASKI KY TRAINED SPOTTER
1/2 INCH SNOW AND SLEET ON THE GROUND.
0720 AM ICE STORM SOMERSET 37.08N 84.61W
02/05/2004 PULASKI KY TRAINED SPOTTER
1/4 INCH OF ICE ON THE GROUND.
&&
XXXLocal storm report, Feb 5, 4:45 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0953 AM ICE STORM PRESTONSBURG 37.67N 82.77W
02/05/2004 FLOYD KY EMERGENCY MNGR
PIKE COUNTY WEATHER SPOTTERS IN PRESTONSBURG REPORTED 1/2
INCH OF ICE ON ROADS COVERED WITH A THIN LAYER OF SNOW.
&&
XXXLocal storm report, Feb 5, 4:53 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 15 E SOMERSET 37.08N 84.34W
02/05/2004 PULASKI KY TRAINED SPOTTER
DARK HOLLOW ROAD OFF OF HWY 1003 HAS 6 TO 12 INCES OF
WATER FLOWING OVER ROAD.
&&
XXXThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 1:14 PM EST | Flash Flood Warning | JKL | McCreary, Whitley | 4 hr |
| Feb 5, 1:29 PM EST | Flash Flood Warning | JKL | Pulaski, Wayne | 4 hr |
| Feb 5, 1:37 PM EST | Flash Flood Warning | JKL | Knox, Laurel | 4 hr |
| Feb 5, 5:29 PM EST | Flash Flood Warning | JKL | Pulaski, Wayne | 91 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.